Extinction probability in a birth-death process with killing


Doorn, Erik A. van and Zeifman, Alexander I. (2005) Extinction probability in a birth-death process with killing. Journal of Applied Probability, 42 (1). pp. 185-198. ISSN 0021-9002

open access
Abstract:We study birth-death processes on the nonnegative integers, where {1, 2,...} is an irreducible class and 0 an absorbing state, with the additional feature that a transition to state 0 may occur from any state. We give a condition for absorption (extinction) to be certain and obtain the eventual absorption probabilities when absorption is not certain. We also study the rate of convergence, as t → ∞, of the probability of absorption at time t, and relate it to the common rate of convergence of the transition probabilities that do not involve state 0. Finally, we derive upper and lower bounds for the probability of absorption at time t by applying a technique that involves the logarithmic norm of an appropriately defined operator.
Item Type:Article
Copyright:© 2005 Applied Probability Trust
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/51051
Official URL:https://doi.org/10.1239/jap/1110381380
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 223996